Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 151, NWS Wichita, KS

May 26, 2008Cowley County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 26, 2008, 3:07 PM CDT for Cowley County, Sumner County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2008, 3:07 PM CDT (20:07 UTC)
Expired
May 26, 2008, 3:45 PM CDT
In force
38 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Cowley County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 36 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 1:46 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2283 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
527 m²/s²
Significant tornado parameter
0.0
Supercell composite
27.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 262007
SVRICT
KSC035-191-262100-
/O.NEW.KICT.SV.W.0151.080526T2007Z-080526T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
307 PM CDT MON MAY 26 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 400 PM CDT.

* AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR WELLINGTON...AND MOVING NORTHEAST AT 17 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BELLE PLAINE...OXFORD...UDALL...WELLINGTON...RIVERDALE...WELLINGTON
  AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3729 9756 3748 9724 3747 9722 3747 9719
      3731 9702 3714 9743
TIME...MOT...LOC 2007Z 235DEG 14KT 3727 9740

$$

COX
2 follow-up statements
000 
WWUS53 KICT 262018
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
318 PM CDT MON MAY 26 2008

KSC035-191-262100-
/O.CON.KICT.SV.W.0151.000000T0000Z-080526T2100Z/
SUMNER KS-COWLEY KS-
318 PM CDT MON MAY 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN COWLEY
AND NORTHEASTERN SUMNER COUNTIES UNTIL 400 PM CDT...

AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER 
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 
NEAR WELLINGTON...MOVING NORTHEAST AT 22 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  6 MILES NORTHWEST OF OXFORD BY 335 PM CDT.
  4 MILES SOUTHEAST OF BELLE PLAINE BY 340 PM CDT.
  NEAR UDALL BY 355 PM CDT.
  NEAR UDALL BY 400 PM CDT.

THE TOWN OF WELLINGTON AIRPORT IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3729 9756 3748 9724 3747 9722 3747 9719
      3731 9702 3714 9743
TIME...MOT...LOC 2018Z 224DEG 19KT 3726 9733

$$

COX
000 
WWUS53 KICT 262045
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
345 PM CDT MON MAY 26 2008

KSC035-191-262055-
/O.CAN.KICT.SV.W.0151.000000T0000Z-080526T2100Z/
SUMNER KS-COWLEY KS-
345 PM CDT MON MAY 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COWLEY AND
NORTHEASTERN SUMNER COUNTIES HAS BEEN CANCELLED...

AT 340 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3729 9756 3748 9724 3747 9722 3747 9719
      3731 9702 3714 9743
TIME...MOT...LOC 2045Z 224DEG 19KT 3736 9721

$$

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:01 PM CDT, 6 minutes earlier.

Area forecast discussion, May 26, 3:01 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
301 PM CDT MON MAY 26 2008

.DISCUSSION...

VERY CHALLENGING FIRST PERIOD FORECAST WITH SEVERE CONVECTION AND
FLOODING POSSIBLE.

SYNOPSIS:
CURRENTLY HAVE A WARM FRONT SAGGING DOWN FROM THE NORTH AND EXTENDS
FROM JUST NORTH OF KSLN TO NORTH OF KDDC. AN AXIS OF DEEPER
MOISTURE...EVIDENT BY BETTER CU FIELD...EXTENDS FROM THE TX
PANHANDLE AND INTO THE WESTERN PORTION OF FORECAST AREA. WATER VAPOR
IMAGERY SHOWS THE MAIN UPPER ENERGY SITUATED NORTHWEST OF THE FOUR
CORNERS REGION WITH A SPEED MAX ROTATING AROUND THE SOUTHERN END OF
THE TROUGH.

TONIGHT:
CONVECTION OVER EASTERN KANSAS HAS BEEN DRIVEN BY ISENTROPIC LIFT
ALONG THE 310-315K SURFACE. THIS ACTIVITY KICKED OUT AN OUTFLOW
BOUNDARY CAUSING ADDITIONAL ELEVATED STORMS TO DEVELOP THIS
AFTERNOON. CONVECTIVE TREND CONFIDENCE IS HIGHEST WITH ACTIVITY TO
CONTINUE/BECOME MORE WIDESPREAD NORTH OF THE CURRENTLY OUTFLOW
BOUNDARY...OR CLOSER TO WARM FRONT OVER SOUTH CENTRAL/SE KS THIS
EVENING. WITH SAGGING SYNOPTIC BOUNDARY AND LOW LEVEL JET
CONVERGING ALONG THIS FEATURE...A CLASSIC FLOODING SCENARIO IS
SETTING UP FOR EASTERN PORTIONS OF FORECAST AREA. WITH GROUNDS
ALREADY SATURATED FROM STORMS THIS MORNING...WILL GO WITH A FLOOD
WATCH FOR BASICALLY THE EASTERN HALF OF THE FORECAST AREA THROUGH
18Z TUE. WITH EXPECTED RAINFALL OVERNIGHT...AM CONFIDENT WELL GET
INTO SOME RIVER FLOODING FOR AREAS OF SE KS OVERNIGHT INTO TUE.

CONFIDENCE IN CONVECTIVE TRENDS DECREASES WITH THE ACTIVITY FURTHER
WEST. STORMS HAVE STARTED TO DEVELOP IN THE DEEPER MOISTURE OVER THE
TX PANHANDLE BUT THERE DOESNT APPEAR TO BE A WELL DEFINED BOUNDARY
TO FOCUS ACTIVITY ON...WITH THE DRYLINE MUCH FURTHER WEST. CURRENT
THINKING IS THAT STORMS WILL FESTER OVER SOUTHERN AND SW PORTION OF
FORECAST AREA ALONG THE OUTFLOW BOUNDARY WITH HAIL BEING THE MAIN
THREAT. FEEL THE MORE WIDESPREAD ACTIVITY WILL COME CLOSE TO OR A
BIT AFTER 00Z AS LOW LEVEL JET GETS CRANKED UP. HAIL AND HIGH WINDS
WILL BE THE MAIN THREAT FOR ANY STORM OVERNIGHT. FEEL THE BEST TOR
THREAT WILL BE THROUGH 03Z WITH STORMS THAT DEVELOP WEST OF FORECAST
AREA THIS AFTERNOON AND MOVE INTO THE WESTERN FRINGES OF FORECAST
AREA.

TUE-THU:
SYNOPTIC FRONT WILL CONTINUE ITS JOURNEY SOUTH ON TUE AND BY 00Z WED
WILL BE SITUATED FROM NEAR KCNU TO NEAR KOKC. SHOWERS AND STORMS
WILL CONTINUE TO FESTER ALONG AND JUST BEHIND THE FRONT. THEREFORE
SE KS WILL HAVE THE BEST SHOT AT MORE WIDESPREAD SHOWERS AND STORMS
TUE AND A CONTINUED FLOODING THREAT. ALSO CANT RULE OUT SOME
HAILERS OVER SE KS DURING THE DAY TUE WITH LOW LEVEL MOISTURE
STAYING AROUND. BY 12Z WED THE SURFACE FRONT WILL BE SOUTH OF THE
FORECAST AREA AND WILL JUST LINGER A SLIGHT CHANCE OVER EXTREME SE
KS FOR ANYTHING STAYING JUST NORTH OF THE FRONT.

ANOTHER UPPER WAVE WILL BE APPROACHING THE DESERT SOUTHWEST ON TUE
WITH AN UPPER RIDGE SITUATED OVER THE CENTRAL PLAINS. THIS WILL
ALLOW HIGH PRESSURE TO  REMAIN OVER THE EASTERN HALF OF KANSAS WITH
RETURN FLOW STARTING BACK UP FOR THE WESTERN HALF. WITH EXPECTED
RIDGE OVER AREA...WILL LEAVE FORECAST DRY FOR THU AND THU NIGHT.

FRI-MON:
BOTH ECMWF AND GFS AGREE ON LIFTING THE UPPER WAVE TO OUR SW INTO
EXTREME NW KS/NE DURING THE DAY FRI. AS THIS FEATURE CONTINUES
EAST...IT WILL DRAG A SURFACE TROUGH DOWN THROUGH THE AREA ON FRI
NIGHT. THEREFORE WILL CONTINUE PRECIP CHANCES OVER THE ENTIRE AREA
FOR FRI NIGHT. THE UPPER PATTERN WILL REMAIN PROGRESSIVE AS THIS
WAVE QUICKLY MOVES OFF GIVING WAY TO WEAK UPPER RIDGING OVER THE
AREA THROUGH THE WEEKEND...KEEPING PRECIP OUT OF THE FORECAST. A
DEEPER AND MORE POWERFUL UPPER WAVE WILL MOVE ON SHORE ON
MON...POSSIBLY GETTING US BACK INTO SEVERE WEATHER MODE FOR THE
BEGINNING/MIDDLE OF NEXT WEEK.

CONFIDENCE IS HIGH THAT TEMPS THROUGH THESE PERIODS WILL BE ABOVE
NORMAL WITH HIGHS IN THE 80S AND 90S.

LAWSON

&&

.AVIATION...
FOR THE 18Z TAF SUITE.
CURRENT CONVECTION ACROSS SOUTHEAST KS CONTINUES TO DIMINISH AT THIS
TIME.  WILL KEEP SOME VCTS IN THE KCNU TAF FOR AT LEAST THE NEXT
COUPLE OF HOURS UNTIL THIS CONVECTION COMES TO AN END.  ALSO NOTED
SOME MVFR CEILINGS ACROSS CENTRAL AND SOUTH CENTRAL KS.  EXPECT THIS
CLOUD COVER TO SLOWLY BURN OFF AS THE AFTERNOON PROGRESSES.

ATTENTION THEN SHIFTS TO CONVECTION CHANCES TO THE WEST OF KHUT/KRSL
AND KICT THIS EVENING. WILL GO WITH VCTS NEAR THESE AREA AFTER 23Z
AND EXTEND IT UNTIL 06Z AS CONVECTION IS PROGGED TO MOVE ACROSS
MOST OF CENTRAL AND SOUTH KS DURING THE EVENING HOURS.  WILL ALSO
INCLUDE A TEMPO GROUP FOR SOME VARIABLE GUSTY WINDS AND REDUCE
VISIBILITIES TO MVFR WITH SOME STRONGER STORMS EXPECTED TO MOVE
ACROSS KHUT/KICT AREAS.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  75  54  72 /  80  30  30  10
HUTCHINSON      64  70  50  69 /  80  30  20  10
NEWTON          66  73  52  71 /  80  30  20  10
ELDORADO        68  76  54  72 /  80  40  30  10
WINFIELD-KWLD   70  78  56  74 /  70  30  30  10
RUSSELL         56  62  45  68 /  80  30  20  10
GREAT BEND      58  63  46  68 /  80  30  20  10
SALINA          63  64  48  70 /  80  30  20  10
MCPHERSON       64  69  49  70 /  80  30  20  10
COFFEYVILLE     71  81  59  76 /  70  60  50  20
CHANUTE         69  79  56  74 /  70  50  40  20
IOLA            68  78  54  73 /  80  50  30  20
PARSONS-KPPF    70  80  58  75 /  70  60  50  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ053-069>072-
093>096-098>100.

&&
Hazardous weather outlook, May 26, 5:39 AM CDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
539 AM CDT MON MAY 26 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
539 AM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE SCATTERED THUNDERSTORMS THIS MORNING MAY OCCASIONALLY BE
STRONG...BUT ARE NOT EXPECTED TO BECOME SEVERE.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP SOMETIME THIS
AFTERNOON IN CENTRAL KANSAS...THEN TRAVERSE THE REMAINDER OF THE
AREA THIS EVENING AND OVERNIGHT. THE INITIAL THREAT WILL BE LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES...MAINLY NORTH OF A
KINGMAN TO ELDORADO TO EUREKA LINE. THE STORMS WILL LIKELY
TRANSITION INTO A LINE DURING THE EVENING AND OVERNIGHT...WITH
THE PRIMARY THREAT BEING DAMAGING WINDS AND HEAVY RAIN. IF IT BECOMES
MORE CERTAIN THAT THE RICH MOISTURE WILL REACH THE FRONT AND
COMBINE WITH AFTERNOON SUNSHINE...THE THREAT FOR SIGNIFICANT
SEVERE WEATHER WILL GREATLY INCREASE.

LOCALLY HEAVY RAIN COULD ALSO LEAD TO SOME FLOODING...ESPECIALLY
OVER AREAS WHERE HEAVY RAIN HAS OCCURRED OVER THE WEEKEND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS ARE LIKELY AGAIN ON TUESDAY. THE
MOST LIKELY AREA FOR SEVERE THUNDERSTORMS IS SOUTHEAST OF A LINE
FROM EUREKA TO ELDORADO TO WELLINGTON TUESDAY AFTERNOON AND
EVENING. THE EXTENT AND MAGNITUDE OF THE SEVERE THREAT IS HIGHLY
DEPENDENT ON WHAT HAPPENS MONDAY NIGHT.

THUNDERSTORMS WILL ALSO AFFECT THE AREA STARTING FRIDAY NIGHT AND
CONTINUE INTO THE WEEKEND. LATER OUTLOOKS WILL CONTAIN MORE
DETAILED INFORMATION.

PLEASE CONTINUE TO CHECK LATER WEATHER PRODUCTS FOR UPDATED
INFORMATION. IF YOU HAVE OUTDOOR ACTIVITIES TODAY...MAKE SURE YOU
HAVE ACCESS TO WATCHES AND WARNINGS...AND PLAN OF WHAT YOU WILL DO
IF SEVERE WEATHER THREATENS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON ACROSS CENTRAL KANSAS...
AND OVER THE ENTIRE AREA TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED
IN SOUTHEAST KANSAS ON TUESDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Local storm report, May 26, 12:07 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1207 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            EUREKA                  37.82N 96.29W
05/26/2008                   GREENWOOD          KS   LAW ENFORCEMENT

            MINOR STREET FLOODING IN TOWN.

&&

LFW
Local storm report, May 26, 12:17 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1217 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     HEAVY RAIN       MADISON                 38.13N 96.14W
05/26/2008  M3.16 INCH       GREENWOOD          KS   CO-OP OBSERVER

            RAINFALL READING FROM 1130 AM SUNDAY TO 1025 AM MONDAY.75
            PERCENT FELL MONDAY MORNING.

&&

LFW
Local storm report, May 26, 12:19 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1219 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     FLOOD            MADISON                 38.13N 96.14W
05/26/2008                   GREENWOOD          KS   CO-OP OBSERVER

            MINOR STREET FLOODING IN TOWN.

&&

LFW
Local storm report, May 26, 1:09 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
109 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     FLASH FLOOD      INDEPENDENCE            37.23N 95.71W
05/26/2008                   MONTGOMERY         KS   TRAINED SPOTTER

            SOME ROADS CLOSED DUE TO HIGH WATER.

&&

BDK
Local storm report, May 26, 1:46 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
146 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     FLOOD            ALTAMONT                37.19N 95.29W
05/26/2008                   LABETTE            KS   LAW ENFORCEMENT

            MINOR FLOODING OVER COUNTY ROADS.

&&

LFW
Special weather statement, May 26, 2:28 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
228 PM CDT MON MAY 26 2008

KSZ092-262000-
SUMNER-
228 PM CDT MON MAY 26 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SUMNER COUNTY...

AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF CALDWELL...OR 13 MILES
SOUTHWEST OF WELLINGTON...AND MOVING NORTHEAST AT 28 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:00 PM CDTTornado WarningICTSaline30 min
May 25, 7:06 PM CDTSevere Thunderstorm WarningICTBarton, Russell43 min
May 25, 7:14 PM CDTSevere Thunderstorm WarningICTBarton91 min
May 25, 7:24 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice51 min
May 25, 7:30 PM CDTSevere Thunderstorm WarningICTRice45 min
May 25, 7:40 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline65 min
May 25, 7:52 PM CDTFlash Flood WarningICTBarton, Ellsworth, McPherson, Reno, Rice, Saline3 hr
May 25, 8:17 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice59 min
May 25, 8:40 PM CDTTornado WarningICTHarvey, McPherson19 min
May 25, 8:54 PM CDTTornado WarningICTHarvey, Marion36 min
May 25, 9:05 PM CDTSevere Thunderstorm WarningICTHarper, Kingman85 min
May 25, 9:35 PM CDTSevere Thunderstorm WarningICTChase, Marion55 min
May 25, 9:59 PM CDTTornado WarningICTReno31 min
May 25, 10:05 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion55 min
May 25, 10:21 PM CDTAreal Flood WarningICTBarton, Ellsworth, Lincoln, Russell8 hr
May 25, 10:36 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick39 min
May 25, 10:48 PM CDTAreal Flood WarningICTBarton, Ellsworth, Rice, Saline8 hr
May 25, 11:05 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion55 min
May 25, 11:21 PM CDTTornado WarningICTButler39 min
May 25, 11:32 PM CDTTornado WarningICTButler28 min
May 25, 11:37 PM CDTSevere Thunderstorm WarningICTChase, Elk, Greenwood68 min
May 25, 11:47 PM CDTTornado WarningICTElk, Greenwood28 min
May 26, 10:27 AM CDTAreal Flood WarningICTGreenwood, Montgomery, Wilson5 hr
May 26, 1:00 PM CDTFlash Flood WarningICTMontgomery, Wilson7 hr
May 26, 1:06 PM CDTAreal Flood WarningICTLabette5 hr
May 26, 1:49 PM CDTAreal Flood WarningICTElk5 hr
May 26, 2:09 PM CDTRiver Flood WarningICTWilson43 hr
May 26, 2:15 PM CDTRiver Flood WarningICTMontgomery, Wilson3 days
May 26, 2:15 PM CDTRiver Flood WarningICTMontgomery4 days
May 26, 2:18 PM CDTRiver Flood WarningICTChase, Lyon30 hr
May 26, 3:44 PM CDTFlood WatchICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 6 more30 hr
May 26, 3:48 PM CDTSevere Thunderstorm WarningICTCowley, Sumner57 min
May 26, 4:00 PM CDTAreal Flood WarningICTSumner5 hr
May 26, 4:33 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln57 min
May 26, 4:35 PM CDTSevere Thunderstorm WarningICTSedgwick51 min
May 26, 4:35 PM CDTSevere Thunderstorm WarningICTCowley55 min
May 26, 4:41 PM CDTSevere Thunderstorm WarningICTSumner64 min
May 26, 4:55 PM CDTSevere Thunderstorm WarningICTNeosho24 min
May 26, 5:04 PM CDTSevere Thunderstorm WarningICTBarton49 min
May 26, 5:04 PM CDTSevere Thunderstorm WarningICTButler42 min
May 26, 5:24 PM CDTAreal Flood WarningICTCowley4 hr
May 26, 5:26 PM CDTSevere Thunderstorm WarningICTEllsworth64 min
May 26, 5:29 PM CDTSevere Thunderstorm WarningICTSumner57 min
May 26, 5:33 PM CDTFlash Flood WarningICTSumner4 hr
May 26, 5:35 PM CDTSevere Thunderstorm WarningICTLincoln, Russell55 min
May 26, 5:45 PM CDTSevere Thunderstorm WarningICTSumner42 min
May 26, 5:59 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline61 min
May 26, 6:30 PM CDTAreal Flood WarningICTEllsworth5 hr
May 26, 6:38 PM CDTSevere Thunderstorm WarningICTHarvey, Reno29 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.